Alert archive / Montana / High Wind Warnings in 2025
High Wind Warning 13, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Dec 16, 2025, 1:44 PM MST for 12 counties in Montana. It took effect at Dec 17, 2025, 8:00 AM MST. It was in force for 19 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 16, 2025, 1:44 PM MST (20:44 UTC)
- In effect from
- Dec 17, 2025, 8:00 AM MST
- Expired
- Dec 18, 2025, 3:00 AM MST
- In force
- 19 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 12:16 PM MST | NON-TSTM WND GST 68 | 11 Ene Zortman, MT | Malta South US-191 DOT site (MTMAL) recorded a 68 mph wind gust. More reports to follow later this evening. |
| Dec 17, 12:32 PM MST | NON-TSTM WND GST 59 | 1 Ese Zortman, MT | Zortman BLM RAWS site (ALDM8) recorded a 59 mph wind gust. |
| Dec 17, 12:41 PM MST | NON-TSTM WND GST 58 | 15 S Zortman, MT | Manning Corral Dogtown RAWS site (MCDM8) recorded a 58 mph wind gust. |
| Dec 17, 12:55 PM MST | NON-TSTM WND GST 62 | 2 Wnw Malta, MT | Malta airport AWOS site (KM75) recorded a 62 mph wind gust. |
| Dec 17, 1:00 PM MST | NON-TSTM WND GST 64 | 2 Ssw Loring, MT | Montana Climate Office mesonet site Loring SW recorded a 64 mph wind gust. |
| Dec 17, 1:08 PM MST | NON-TSTM WND GST 69 | 7 Se Devils Creek Rec A, MT | Mesonet station SSMM8 Devils Creek Rec Area 6ese. |
| Dec 17, 1:15 PM MST | NON-TSTM WND GST 66 | 12 S Saco, MT | Montana Climate Office mesonet site Saco S (SASM8) recorded a 66 mph wind gust. |
| Dec 17, 1:16 PM MST | NON-TSTM WND GST 61 | 2 Ese Saco, MT | Saco US-2 DOT site (MTSCO) recorded a 61 mph wind gust. |
| Dec 17, 1:20 PM MST | NON-TSTM WND GST 69 | 7 Se Devils Creek Rec A, MT | South Sawmill Creek RAWS site (SSMM8) recorded a 69 mph wind gust. |
| Dec 17, 1:35 PM MST | NON-TSTM WND GST 65 | 3 Ene Vandalia, MT | Montana Climate Office mesonet site Tampico N (TAMM8) recorded a wind gust of 65 mph. |
| Dec 17, 1:40 PM MST | NON-TSTM WND GST 65 | 1 Nw Brockway, MT | Montana Climate Office mesonet site at Brockway (WAYM8) recorded at 65 mph wind gust. |
| Dec 17, 1:41 PM MST | NON-TSTM WND GST 61 | 15 S Zortman, MT | Mesonet station MCDM8 Manning Corral Dogtown. |
| Dec 17, 1:45 PM MST | NON-TSTM WND GST 67 | 2 Nw Saint Marie, MT | St. Marie MT-24 DOT site (MTSTM) recorded a 67 mph wind gust. |
| Dec 17, 1:50 PM MST | NON-TSTM WND GST 69 | 1 Ne Saint Marie, MT | Mesonet station 07MT 1.0 NE Saint Marie (GGWWFO). |
| Dec 17, 1:53 PM MST | NON-TSTM WND GST 70 | 2 Nne Glasgow, MT | Glasgow Airport ASOS site (KGGW) recorded a 70 mph wind gust. |
| Dec 17, 1:55 PM MST | NON-TSTM WND GST 65 | 4 Ssw Larslan, MT | Montana Climate Office mesonet site Larslan SW (LLNM8) recorded a 65 mph wind gust. |
| Dec 17, 2:06 PM MST | NON-TSTM WND GST 69 | 8 Nw Lindsay, MT | Lindsay Divide MT-200 DOT site (MTLND) recorded a 69 mph wind gust. |
| Dec 17, 2:10 PM MST | NON-TSTM WND GST 59 | 8 N Tiegen, MT | Montana Climate Office mesonet site War Horse NW (WRHM8) recorded a 59 mph wind gust. |
| Dec 17, 2:16 PM MST | NON-TSTM WND GST 68 | 5 Nnw Volt, MT | Lustre FWOP mesonet site (F0464) recorded a 68 mph wind gust. |
| Dec 17, 2:16 PM MST | NON-TSTM WND GST 68 | 5 Nnw Volt, MT | Mesonet station FW0464 Lustre. |
| Dec 17, 2:20 PM MST | NON-TSTM WND GST 59 | 15 Wsw Crooked Creek Ca, MT | Montana Climate Office mesonet site Valentine E (VLTM8) recorded a 59 mph wind gust. |
| Dec 17, 2:30 PM MST | NON-TSTM WND GST 58 | 5 Nne Hoyt, MT | Mesonet station BRGM 4.7 NE Hoyt (AGRIMET). |
| Dec 17, 2:30 PM MST | NON-TSTM WND GST 71 | 3 Nw Forest Park, MT | Glendive airport AWOS site (KGDV) recorded a 71 mph wind gust. |
| Dec 17, 2:31 PM MST | NON-TSTM WND GST 75 | 2 W Bloomfield, MT | Corrects previous non-tstm wnd gst report from 2 W Bloomfield. Bloomfield CWOP mesonet site (G0525) recorded a 75 mph wind gust. Corrected to change public to mesonet. |
| Dec 17, 2:31 PM MST | NON-TSTM WND GST 75 | 2 W Bloomfield, MT | Bloomfield CWOP mesonet site (G0525) recorded a 75 mph wind gust. |
| Dec 17, 2:32 PM MST | NON-TSTM WND GST 76 | 1 Nw Forest Park, MT | AWOS station KGDV Glendive Airport. |
| Dec 17, 2:35 PM MST | NON-TSTM WND GST 68 | 4 Nw Stipek, MT | Montana Climate Office mesonet site Stipek NW (SPKM8) recorded a 68 mph wind gust. |
| Dec 17, 2:44 PM MST | NON-TSTM WND GST 61 | 14 Nnw Hell Creek Rec A, MT | King Coulee RAWS site (KIGM8) recorded a 61 mph wind gust. |
| Dec 17, 2:45 PM MST | NON-TSTM WND GST 64 | 1 Nnw Winnett, MT | Winnett MT-200 DOT site (MTWIN) recorded a 64 mph wind gust. |
| Dec 17, 2:48 PM MST | NON-TSTM WND GST 82 | 11 Ene Zortman, MT | Mesonet station MTMAL 11.3 SW Phillips (MT DOT). |
| Dec 17, 2:50 PM MST | NON-TSTM WND GST 59 | 1 W Content, MT | Content mesonet site (TNTM8) recorded a 59 mph wind gust. |
| Dec 17, 2:50 PM MST | NON-TSTM WND GST 60 | 6 Sse Sun Prairie, MT | Sun Prairie mesonet site (SNPM8) recorded a 60 mph wind gust. |
| Dec 17, 2:50 PM MST | NON-TSTM WND GST 84 | 9 E Zortman, MT | Matador Ranch, MT (UMRB-UMT - GGW). |
| Dec 17, 3:10 PM MST | NON-TSTM WND GST 67 | 2 Wnw Malta, MT | AWOS station KM75 Malta. |
| Dec 17, 3:20 PM MST | NON-TSTM WND GST 74 | 2 Ssw Loring, MT | Loring SW, MT (UMRB-UMT - GGW) Elev: 2822.0 ft; Lat/Lon: 48.77156/-107.87788. |
| Dec 17, 3:32 PM MST | NON-TSTM WND GST 72 | 1 Ese Zortman, MT | Mesonet station ALDM8 Zortman 1E. |
| Dec 17, 3:44 PM MST | NON-TSTM WND GST 65 | 14 Nnw Hell Creek Rec A, MT | Mesonet station KIGM8 King Coulee. |
| Dec 17, 3:47 PM MST | NON-TSTM WND GST 66 | 2 Wnw Jordan, MT | ASOS station KJDN Jordan. |
| Dec 17, 4:01 PM MST | NON-TSTM WND GST 61 | 4 Wsw Sand Springs, MT | Mesonet station MTLUF 4.4 W Sand Springs (MT DOT). |
| Dec 17, 4:06 PM MST | NON-TSTM WND GST 72 | 2 Wnw Jordan, MT | ASOS station KJDN Jordan. |
| Dec 17, 4:10 PM MST | NON-TSTM WND GST 63 | 5 S Opheim, MT | Ophiem S, MT (UMRB-UMT - GGW) Elev: 3117.0 ft; Lat/Lon: 48.78782/-106.38619. |
| Dec 17, 4:44 PM MST | NON-TSTM WND GST 66 | 14 Nnw Hell Creek Rec A, MT | Mesonet station KIGM8 King Coulee. |
| Dec 17, 4:52 PM MST | NON-TSTM WND GST 63 | 2 E Fort Peck, MT | Mesonet station GGWFP 2.4 E Fort Peck (GGWWFO). |
| Dec 17, 5:00 PM MST | NON-TSTM WND GST 64 | 8 Wnw Sand Springs, MT | Sand Springs NW, MT (UMRB-UMT - GGW) Elev: 3009.0 ft; Lat/Lon: 47.16530/-107.63839. |
| Dec 17, 5:00 PM MST | NON-TSTM WND GST 71 | 8 N Tiegen, MT | War Horse NW, MT (UMRB-UMT - GGW) Elev: 3150.0 ft; Lat/Lon: 47.14725/-108.59132. |
| Dec 17, 5:00 PM MST | NON-TSTM WND GST 73 | 15 Wsw Crooked Creek Ca, MT | Valentine E, MT (UMRB-UMT - GGW) Elev: 2904.0 ft; Lat/Lon: 47.35797/-108.24377. |
| Dec 17, 5:15 PM MST | NON-TSTM WND GST 74 | 4 W Cat Creek, MT | Mosby NW, MT (UMRB-UMT - GGW) Elev: 2989.0 ft; Lat/Lon: 47.06115/-108.09801. |
| Dec 17, 5:16 PM MST | NON-TSTM WND GST 71 | 2 Ese Saco, MT | Mesonet station MTSCO 1.9 E Saco (MT DOT). |
| Dec 17, 5:25 PM MST | NON-TSTM WND GST 77 | 2 Wnw Jordan, MT | ASOS station KJDN Jordan. |
| Dec 17, 5:30 PM MST | NON-TSTM WND GST 69 | 4 Wsw Sand Springs, MT | Mesonet station MTLUF 4.4 W Sand Springs (MT DOT). |
| Dec 17, 5:41 PM MST | NON-TSTM WND GST 72 | 17 N Winnett, MT | Mesonet station DBCM8 Winnett 16N/Dry Blood Creek. |
| Dec 17, 5:45 PM MST | NON-TSTM WND GST 86 | 9 E Zortman, MT | Matador Ranch, MT (UMRB-UMT - GGW) Elev: 3028.0 ft; Lat/Lon: 47.92644/-108.33595. |
| Dec 17, 5:50 PM MST | NON-TSTM WND GST 78 | 2 Wnw Malta, MT | AWOS station KM75 Malta. |
| Dec 17, 5:55 PM MST | NON-TSTM WND GST 63 | 14 Nne Weldon, MT | Vida W, MT (UMRB-UMT - GGW) Elev: 2526.3 ft; Lat/Lon: 47.80094/-105.78957. |
| Dec 17, 6:00 PM MST | NON-TSTM WND GST 58 | 13 Nnw Mccloud, MT | Mesonet station MTSHP Sheep Mountain S-253 Mp 28.0. |
| Dec 17, 6:10 PM MST | NON-TSTM WND GST 81 | 2 Wnw Malta, MT | AWOS station KM75 Malta. |
| Dec 17, 6:15 PM MST | NON-TSTM WND GST 66 | 13 Nnw Mccloud, MT | Mesonet station MTSHP Sheep Mountain S-253 Mp 28.0. |
| Dec 17, 6:15 PM MST | NON-TSTM WND GST 66 | 7 Nw Wolf Point, MT | Wolf Point NW, MT (UMRB-UMT - GGW) Elev: 2231.0 ft; Lat/Lon: 48.17452/-105.73792. |
| Dec 17, 6:26 PM MST | NON-TSTM WND GST 79 | 2 Wnw Jordan, MT | ASOS station KJDN Jordan. |
| Dec 17, 6:35 PM MST | BLIZZARD | 2 Wnw Malta, MT | AWOS station KM75 Malta. Ended at 11:10 pm. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
199 WWUS75 KGGW 162044 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 144 PM MST Tue Dec 16 2025 MTZ016>027-059-061-062-171200- /O.UPG.KGGW.HW.A.0009.251217T1800Z-251218T1200Z/ /O.NEW.KGGW.HW.W.0013.251217T1500Z-251218T1000Z/ Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone- Richland-Dawson-Prairie-Wibaux-Northern Phillips-Northern Valley- Eastern Roosevelt- Including Sidney, Malta, Opheim, Winnett, Scobey, Wolf Point, Frazer, Medicine Lake, Poplar, Wibaux, Richey, Jordan, Glasgow, Fairview, Fort Peck, Circle, Whitewater, Culbertson, Hinsdale, Plentywood, Saco, Glendive, and Terry 144 PM MST Tue Dec 16 2025 ...HIGH WIND WARNING IN EFFECT FROM 8 AM WEDNESDAY TO 3 AM MST THURSDAY... * WHAT...West winds 40 to 55 mph with gusts in excess of 70 mph expected. * WHERE...All of northeast Montana. * WHEN...From 8 AM Wednesday to 3 AM MST Thursday. * IMPACTS...High winds may move loose debris, damage property, and cause power bumps. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Wednesday mid-day, rain showers and an isolated thunderstorm are possible. Wednesday evening through Wednesday night, blowing snow with near white-out conditions are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MTZ060-171200- /O.UPG.KGGW.HW.A.0009.251217T1500Z-251218T0700Z/ /O.NEW.KGGW.HW.W.0013.251217T1500Z-251218T1000Z/ Southwest Phillips- Including Zortman 144 PM MST Tue Dec 16 2025 ...HIGH WIND WARNING IN EFFECT FROM 8 AM WEDNESDAY TO 3 AM MST THURSDAY... * WHAT...West winds 40 to 55 mph with gusts in excess of 70 mph expected. * WHERE...Southwest Phillips County. * WHEN...From 8 AM Wednesday to 3 AM MST Thursday. * IMPACTS...High winds may move loose debris, damage property, and cause power bumps. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Wednesday mid-day, rain showers and an isolated thunderstorm are possible. Wednesday evening through Wednesday night, blowing snow with near white-out conditions are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Mickelson
3 follow-up statements
931 WWUS75 KGGW 171015 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 315 AM MST Wed Dec 17 2025 MTZ017>020-024-059-061-062-180000- /O.NEW.KGGW.CW.Y.0018.251218T0500Z-251218T1700Z/ /O.CON.KGGW.HW.W.0013.251217T1500Z-251218T1000Z/ Central and Southern Valley-Daniels-Sheridan-Western Roosevelt- Richland-Northern Phillips-Northern Valley-Eastern Roosevelt- Including Wolf Point, Whitewater, Medicine Lake, Plentywood, Opheim, Poplar, Frazer, Fort Peck, Scobey, Fairview, Glasgow, Hinsdale, Culbertson, and Sidney 315 AM MST Wed Dec 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 AM MST THURSDAY... ...COLD WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MST THURSDAY... * WHAT...For the High Wind Warning, west to northwest winds 35 to 50 mph with gusts up to 70 mph expected. For the Cold Weather Advisory, very cold wind chills as low as 30 below expected. * WHERE...Valley, Daniels, Roosevelt, Northern Phillips, Richland and Sheridan Counties. * WHEN...For the High Wind Warning, from 8 AM this morning to 3 AM MST Thursday. For the Cold Weather Advisory, from 10 PM this evening to 10 AM MST Thursday. * IMPACTS...High winds may move loose debris, damage property, and cause power bumps. Travel will be difficult, especially for high profile vehicles. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 20 minutes. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. && $$ MTZ016-021>023-025>027-060-180000- /O.CON.KGGW.HW.W.0013.251217T1500Z-251218T1000Z/ Central and Southeast Phillips-Petroleum-Garfield-McCone-Dawson- Prairie-Wibaux-Southwest Phillips- Including Jordan, Saco, Zortman, Glendive, Richey, Terry, Circle, Winnett, Malta, and Wibaux 315 AM MST Wed Dec 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 AM MST THURSDAY... * WHAT...West winds 35 to 50 mph with gusts up to 75 mph expected. * WHERE...Central and Southern Phillips, Dawson, Garfield, McCone, Petroleum, Prairie and Wibaux Counties. * WHEN...From 8 AM this morning to 3 AM MST Thursday. * IMPACTS...High winds may move loose debris, damage property, and cause power bumps. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Zanker
433 WWUS75 KGGW 172102 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 202 PM MST Wed Dec 17 2025 MTZ017>020-024-059-061-062-181000- /O.CON.KGGW.HW.W.0013.000000T0000Z-251218T1000Z/ /O.CON.KGGW.CW.Y.0018.251218T0500Z-251218T1700Z/ Central and Southern Valley-Daniels-Sheridan-Western Roosevelt- Richland-Northern Phillips-Northern Valley-Eastern Roosevelt- Including Plentywood, Poplar, Medicine Lake, Hinsdale, Sidney, Fairview, Culbertson, Frazer, Glasgow, Scobey, Wolf Point, Whitewater, Opheim, and Fort Peck 202 PM MST Wed Dec 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST THURSDAY... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MST THURSDAY... * WHAT...For the High Wind Warning, west winds 40 to 50 mph with gusts up to 80 mph. For the Cold Weather Advisory, very cold wind chills as low as 30 below expected. * WHERE...Central and Southern Valley, Daniels, Eastern Roosevelt, Northern Phillips, Northern Valley, Richland, Sheridan, and Western Roosevelt Counties. * WHEN...For the High Wind Warning, until 3 AM MST Thursday. For the Cold Weather Advisory, from 10 PM this evening to 10 AM MST Thursday. * IMPACTS...High winds may move loose debris, damage property, and cause power bumps. Travel could be difficult, especially for high profile vehicles. The dangerously cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. && $$ MTZ016-021>023-025>027-060-181000- /O.CON.KGGW.HW.W.0013.000000T0000Z-251218T1000Z/ Central and Southeast Phillips-Petroleum-Garfield-McCone-Dawson- Prairie-Wibaux-Southwest Phillips- Including Winnett, Circle, Jordan, Saco, Wibaux, Malta, Glendive, Zortman, Terry, and Richey 202 PM MST Wed Dec 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST THURSDAY... * WHAT...West winds 40 to 50 mph with gusts up to 80 mph. * WHERE...Central and Southeast Phillips, Dawson, Garfield, McCone, Petroleum, Prairie, Southwest Phillips, and Wibaux Counties. * WHEN...Until 3 AM MST Thursday. * IMPACTS...High winds may move loose debris, damage property, and cause power bumps. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ RDJ
763 WWUS75 KGGW 180946 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 246 AM MST Thu Dec 18 2025 MTZ017>020-024-059-061-062-181700- /O.EXP.KGGW.HW.W.0013.000000T0000Z-251218T1000Z/ /O.CON.KGGW.CW.Y.0018.000000T0000Z-251218T1700Z/ Central and Southern Valley-Daniels-Sheridan-Western Roosevelt- Richland-Northern Phillips-Northern Valley-Eastern Roosevelt- Including Fairview, Sidney, Wolf Point, Medicine Lake, Opheim, Culbertson, Hinsdale, Glasgow, Fort Peck, Frazer, Whitewater, Plentywood, Scobey, and Poplar 246 AM MST Thu Dec 18 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... ...HIGH WIND WARNING WILL EXPIRE AT 3 AM MST EARLY THIS MORNING... * WHAT...Very cold wind chills as low as 30 below. * WHERE...Valley, Daniels, Roosevelt, Northern Phillips, Richland and Sheridan Counties. * WHEN...Until 10 AM MST this morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 20 minutes. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. && $$ MTZ016-021>023-025>027-060-181100- /O.EXP.KGGW.HW.W.0013.000000T0000Z-251218T1000Z/ Central and Southeast Phillips-Petroleum-Garfield-McCone-Dawson- Prairie-Wibaux-Southwest Phillips- Including Malta, Richey, Jordan, Zortman, Saco, Wibaux, Circle, Glendive, Winnett, and Terry 246 AM MST Thu Dec 18 2025 ...HIGH WIND WARNING WILL EXPIRE AT 3 AM MST EARLY THIS MORNING... The threat has ended for strong winds and wind gusts. However, continued breezy conditions will gradually decrease through this morning. $$ Zanker
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Dec 16, 2:12 AM MST, 11 hours 32 minutes earlier.
Area forecast discussion, Dec 16, 2:12 AM MST, 11 hours 32 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 212 AM MST Tue Dec 16 2025 .DISCUSSION... KEY MESSAGES: - High Wind Warnings and Watches remains in effect. Warning for Phillips County continues through 11 am this morning, Watch for the entire area is in effect for Wednesday and Wednesday night. - Warm temperatures and mostly drier weather expected through Wednesday. - Wintry precipitation is likely in the NE Wednesday night that could bring blizzard conditions at times to Valley, Roosevelt, Daniels and Sheridan counties. WEATHER PATTERN OVERVIEW: Arctic airmass over Canada will continue to stay north with the zonal flow keeping the mild Pacific airmass over Montana. But a cold front will drop in this morning and help mix in higher level winds to the surface over the CWA this morning. Wind gusts to 75 mph have occurred overnight in Phillips county, where a High Wind Warning remains in effect. A stronger cold front then drops in Wednesday afternoon and evening with 850 mb winds as high as 70 kts over the area. It also has a very strong pressure gradient and high lapse rates. A High Wind Watch remains in effect for the entire CWA. About an inch or two of snow is possible across parts of Valley, Daniels, Sheridan, and Roosevelt Counties and with 40+ mph sustained winds and snow that falls will likely create blizzard or near blizzard conditions. The question mark is whether or not it ends up being a short duration snow squall or will the snow last 3+ hours to meet the criteria for a blizzard warning. Any snow cover that remains from the current warm weather will be crusted and not blow. So, any blowing snow that occurs will have to come from new snow. Strong winds will quickly diminish early Thursday morning. Low Wednesday night will be significantly colder with lows from below zero north to the teens SW. Another disturbance will move east through the area Thursday night and Friday, with a brief warm up and a chance of a rain/snow mix. Colder temperatures will return Friday night and Saturday. FORECAST CONFIDENCE & DEVIATIONS: Blended NBM and NBM90 for the winds for Wednesday and Wednesday night. Confidence is high for the strong winds Wednesday afternoon and night. Confidence is moderate for snow and blowing snow Wednesday night but low on whether or not it will last long enough to meet blizzard conditions. && .AVIATION... UPDATED: 0900z/200 am FLIGHT CATEGORY: VFR. DISCUSSION: West to SW winds 15 to 30 knots with higher gusts early this morning will shift to WNW around 12z this morning with the passage of a cold front. Gusts to 40 kts can be expected. WNW winds will diminish to 10 to 20 knots this afternoon and back to the south to SW 5 to 10 knots this evening and remain that way overnight. Skies will be mostly clear with some mid and high clouds at times. Mid level clouds are expected tonight. LLWS: There will be LLWS at times this morning. && .GGW WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 11 AM MST this morning for Central and Southeast Phillips-Northern Phillips-Southwest Phillips. High Wind Watch from Wednesday morning through late Wednesday night for Central and Southeast Phillips-Central and Southern Valley-Daniels-Dawson-Eastern Roosevelt-Garfield-McCone-Northern Phillips-Northern Valley-Petroleum-Prairie-Richland-Sheridan- Western Roosevelt-Wibaux. High Wind Watch from Wednesday morning through Wednesday evening for Southwest Phillips. && weather.gov/glasgow
In the hours before
Local storm report, Dec 16, 9:00 AM MST, 4 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Glasgow MT
900 AM MST Tue Dec 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM Non-Tstm Wnd Gst 11 ENE Zortman 47.96N 108.31W
12/16/2025 M77 MPH Phillips MT Mesonet
Mesonet station MTMAL 11.3 SW Phillips (MT
DOT).
0830 PM Non-Tstm Wnd Gst 10 ESE Zortman 47.89N 108.32W
12/15/2025 M64 MPH Phillips MT Mesonet
Mesonet station MTM38 Blm Zortman E.
0515 AM Non-Tstm Wnd Gst 10 ESE Zortman 47.89N 108.32W
12/16/2025 M64 MPH Phillips MT Mesonet
Mesonet station MTM38 Blm Zortman E.
0230 AM Non-Tstm Wnd Gst 10 ESE Zortman 47.89N 108.32W
12/16/2025 M63 MPH Phillips MT Mesonet
Mesonet station MTM38 Blm Zortman E.
0332 AM Non-Tstm Wnd Gst 1 ESE Zortman 47.91N 108.50W
12/16/2025 M63 MPH Phillips MT Mesonet
Mesonet station ALDM8 Zortman 1E.
0330 AM Non-Tstm Wnd Gst 11 ENE Zortman 47.96N 108.31W
12/16/2025 M62 MPH Phillips MT Mesonet
Mesonet station MTMAL 11.3 SW Phillips (MT
DOT).
0830 AM Non-Tstm Wnd Gst 6 S Comertown 48.81N 104.25W
12/16/2025 M62 MPH Sheridan MT Mesonet
Mesonet station MTCOM 6.0 S Comertown (MT
DOT).
0215 AM Non-Tstm Wnd Gst 7 SE Tiegen 46.97N 108.50W
12/16/2025 M61 MPH Petroleum MT Mesonet
Winnett SW, MT (UMRB-UMT - GGW).
0715 AM Non-Tstm Wnd Gst 2 ENE Plentywood 48.79N 104.52W
12/16/2025 M61 MPH Sheridan MT Mesonet
Sher-Wood Airport, MT (ASOS/AWOS - GGW).
0810 AM Non-Tstm Wnd Gst 10 W Medicine Lake 48.52N 104.73W
12/16/2025 M61 MPH Sheridan MT Mesonet
Medicine Lake W, MT (UMRB-UMT - GGW).
0655 AM Non-Tstm Wnd Gst 11 SSW Frazer 47.93N 106.17W
12/16/2025 M59 MPH McCone MT Mesonet
Scotsman Coulee, MT (UMRB-UMT - GGW).
&&Local storm report, Dec 16, 12:55 PM MST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Glasgow MT
1255 PM MST Tue Dec 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM Non-Tstm Wnd Gst 14 NNW Hell Creek Rec A 47.80N 107.02W
12/16/2025 M53 MPH Valley MT Mesonet
Mesonet station KIGM8 King Coulee.
0544 AM Non-Tstm Wnd Gst 2 WSW Thoeny 48.87N 106.95W
12/16/2025 M53 MPH Valley MT Mesonet
Mesonet station BLUM8 Thoeny 1WSW/Bluff
Creek.
&&Local storm report, Dec 16, 12:56 PM MST, 48 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Glasgow MT
1256 PM MST Tue Dec 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM Non-Tstm Wnd Gst 11 ENE Zortman 47.96N 108.31W
12/16/2025 M86 MPH Phillips MT Mesonet
Mesonet station MTMAL 11.3 SW Phillips (MT
DOT).
0245 AM Non-Tstm Wnd Gst 11 ENE Zortman 47.96N 108.31W
12/16/2025 M77 MPH Phillips MT Mesonet
Mesonet station MTMAL 11.3 SW Phillips (MT
DOT).
1045 PM Non-Tstm Wnd Gst 11 ENE Zortman 47.96N 108.31W
12/15/2025 M75 MPH Phillips MT Mesonet
Mesonet station MTMAL 11.3 SW Phillips (MT
DOT).
0800 PM Non-Tstm Wnd Gst 11 ENE Zortman 47.96N 108.31W
12/15/2025 M69 MPH Phillips MT Mesonet
Mesonet station MTMAL 11.3 SW Phillips (MT
DOT).
0232 AM Non-Tstm Wnd Gst 1 ESE Zortman 47.91N 108.50W
12/16/2025 M67 MPH Phillips MT Mesonet
Mesonet station ALDM8 Zortman 1E.
0800 PM Non-Tstm Wnd Gst 10 ESE Zortman 47.89N 108.32W
12/15/2025 M64 MPH Phillips MT Mesonet
Mesonet station MTM38 Blm Zortman E.
0830 PM Non-Tstm Wnd Gst 10 ESE Zortman 47.89N 108.32W
12/15/2025 M64 MPH Phillips MT Mesonet
Mesonet station MTM38 Blm Zortman E.
0515 AM Non-Tstm Wnd Gst 10 ESE Zortman 47.89N 108.32W
12/16/2025 M64 MPH Phillips MT Mesonet
Mesonet station MTM38 Blm Zortman E.
0230 AM Non-Tstm Wnd Gst 10 ESE Zortman 47.89N 108.32W
12/16/2025 M63 MPH Phillips MT Mesonet
Mesonet station MTM38 Blm Zortman E.
0332 AM Non-Tstm Wnd Gst 1 ESE Zortman 47.91N 108.50W
12/16/2025 M63 MPH Phillips MT Mesonet
Mesonet station ALDM8 Zortman 1E.
0330 AM Non-Tstm Wnd Gst 11 ENE Zortman 47.96N 108.31W
12/16/2025 M62 MPH Phillips MT Mesonet
Mesonet station MTMAL 11.3 SW Phillips (MT
DOT).
0830 AM Non-Tstm Wnd Gst 6 S Comertown 48.81N 104.25W
12/16/2025 M62 MPH Sheridan MT Mesonet
Mesonet station MTCOM 6.0 S Comertown (MT
DOT).
0215 AM Non-Tstm Wnd Gst 7 SE Tiegen 46.97N 108.50W
12/16/2025 M61 MPH Petroleum MT Mesonet
Winnett SW, MT (UMRB-UMT - GGW).
0215 AM Non-Tstm Wnd Gst 6 SE Tiegen 46.97N 108.50W
12/16/2025 M61 MPH Petroleum MT Mesonet
Winnett SW Hydromet station.
0715 AM Non-Tstm Wnd Gst 2 ENE Plentywood 48.79N 104.52W
12/16/2025 M61 MPH Sheridan MT Mesonet
Sher-Wood Airport, MT (ASOS/AWOS - GGW).
0810 AM Non-Tstm Wnd Gst 10 W Medicine Lake 48.52N 104.73W
12/16/2025 M61 MPH Sheridan MT Mesonet
Medicine Lake W, MT (UMRB-UMT - GGW).
0832 PM Non-Tstm Wnd Gst 1 ESE Zortman 47.91N 108.50W
12/15/2025 M60 MPH Phillips MT Mesonet
Mesonet station ALDM8 Zortman 1E.
0655 AM Non-Tstm Wnd Gst 11 SSW Frazer 47.93N 106.17W
12/16/2025 M59 MPH McCone MT Mesonet
Scotsman Coulee, MT (UMRB-UMT - GGW).
0544 AM Non-Tstm Wnd Gst 2 WSW Thoeny 48.87N 106.95W
12/16/2025 M53 MPH Valley MT Mesonet
Mesonet station BLUM8 Thoeny 1WSW/Bluff
Creek.
0544 AM Non-Tstm Wnd Gst 14 NNW Hell Creek Rec A 47.80N 107.02W
12/16/2025 M53 MPH Valley MT Mesonet
Mesonet station KIGM8 King Coulee.
0230 AM Non-Tstm Wnd Gst 5 WNW Landusky 47.92N 108.73W
12/16/2025 M52 MPH Phillips MT Mesonet
Mesonet station MTHAY 6.1 SW Hays (MT DOT).
1159 PM Non-Tstm Wnd Gst 2 NNE Glasgow 48.22N 106.62W
12/15/2025 M51 MPH Valley MT ASOS
ASOS station KGGW Glasgow Airport (ASOS).
&&Nearby
High Wind Warnings in Montana, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.